Local and global strong solutions for SQG in bounded domains

Peter Constantin, Huy Quang Nguyen

Research output: Contribution to journalArticlepeer-review

22 Scopus citations


We prove local well-posedness for the inviscid surface quasigeostrophic (SQG) equation in bounded domains of R2. When fractional Dirichlet Laplacian dissipation is added, global existence of strong solutions is obtained for small data for critical and supercritical cases. Global existence of strong solutions with arbitrary data is obtained in the subcritical cases.

Original languageEnglish (US)
Pages (from-to)195-203
Number of pages9
JournalPhysica D: Nonlinear Phenomena
StatePublished - Aug 1 2018

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics
  • Condensed Matter Physics
  • Applied Mathematics


  • Bounded domains
  • Global strong solutions
  • Local well-posedness
  • SQG


Dive into the research topics of 'Local and global strong solutions for SQG in bounded domains'. Together they form a unique fingerprint.

Cite this